Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: DHEA Recovery?
|mboris_ns - Thu Sep 02, 2004 4:15 pm||
I'm 22 years old, and I took DHEA (60 tablets, 25 mg per tabl.) every second day. Then I've stopped using it. During usage I felt younger, much stronger, trained twice a day, was not psychically depressed everything was superb. Then I've stopped using DHEA, for several weeks my energy levels dropped, for an month I've felt harder working out in gym. And now, 2 months have passed after my last tablet of DHEA. I've heard that clomiphene citrate can help recovery from bad estrogen effects, so I'm taking clomid every day 50 mg tabs for two weeks, but I don't see any enhancements. I'm totally out of energy, during whole day I'm sleepy and drowsy. Should I check my DHEA-s blood levels, is there any way of getting back to the track? My doctor said that 25mg DHEA every other day 60 tablet should not make any problem, except headache, raised blood pressure.
Thanks very much for your help.
|Dr. Tamer Fouad - Sun Sep 05, 2004 6:00 am||
DHEA or dehydroepiandrosterone as you probably know is a precursor to testosterone. The risks associated with taking this drug are not clear as the safety and efficacy profiles have not been clearly established in clinical trails. As any steroid hormone, they interact with other hormones in the body including the body's own DHEA, insulin, estrogen and many others.
All the advice I can tell you is that like most of the above hormones when taken as replacement, it is better if they are not stopped abruptly. That usually results in a major disruption of body's hormonal system. So tapering the dose over a period of time is better. I don't recommend you continue taking DHEA for long periods I also see no basis for your intake of clomid. Please visit an endocrinologist as soon as possible.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.